Those of you who have known me for awhile know about my problems with the drug Topomax a few years back. And if you didn't know me then, let's just say you should always -- ALWAYS -- read the fine print regarding drug side effects.
You'd think I would learn.
Monday I went to my doctor with a whole list of woes; none of them serious in and of themselves, but all adding up to: I FEEL LIKE CRAP!
We discussed my apparent now urgent need to lose weight (I won't bore you with another whiny post about THAT), and just getting healthier in general, and I told her that I was concerned about being on too many drugs (all legal, I assure you).
She sort of squinted at my medical profile on her computer, and said, "what do you mean?"
"Well, just for the migraines, there's the Inderal, the Keppra, and the Imitrex . . . "
She had a look of horror on her face. "Who prescribed you Keppra?"
"Um . . . the neurologist you sent me to."
She started frantically typing and pulling up different drug screens. "Look at this!"
"This" was a list of side effects for Keppra, including at least four of the things I had just been complaining about.
So she says, "Well, are your migraines better, at least?"
No. Not so much.
Seriously, will I EVER learn? Read the fine print, people -- if a drug "might" cause sleepiness, depression, and feelings of inability to cope with everyday life -- DON'T TAKE THE DAMN DRUG!
Anyway, I still need to lose weight, but without that evil drug of the devil's spawn, I have more energy today than I've had in months. And I'm feeling like I might get to the end of the week without pulling an Edie Sedgewick and jabbing heroin needles in my ass through my clothes.
I tell you what, that Reagan lady got one thing right -- just say no, people. Just say no.